Alert archive / Hawaii / Wind Advisories in 2016
Wind Advisory 26, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Nov 16, 2016, 3:35 PM HST for Hawaii County, Hawaii. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2016, 3:35 PM HST (01:35 UTC)
- Expired
- Nov 17, 2016, 1:40 PM HST
- In force
- 22 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WWHW70 PHFO 170135 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST WED NOV 16 2016 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... HIZ028-171445- /O.NEW.PHFO.WI.Y.0026.161117T0135Z-161118T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 335 PM HST WED NOV 16 2016 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. * TIMING...THROUGH 6 PM HST THURSDAY. * WINDS...EAST WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. && $$ BURKE
2 follow-up statements
034 WWHW70 PHFO 171322 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 AM HST THU NOV 17 2016 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS... HIZ028-180230- /O.CON.PHFO.WI.Y.0026.000000T0000Z-161118T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 322 AM HST THU NOV 17 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM HST TODAY. * WINDS...EAST WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. && $$ MORRISON
707 WWHW70 PHFO 172340 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 140 PM HST THU NOV 17 2016 HIZ028-180045- /O.CAN.PHFO.WI.Y.0026.000000T0000Z-161118T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 140 PM HST THU NOV 17 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS AT THE SUMMITS HAVE DECREASED BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Nov 16, 3:35 PM HST, 0 minutes earlier.
Area forecast discussion, Nov 16, 3:35 PM HST, 0 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 335 PM HST Wed Nov 16 2016 .SYNOPSIS... A trade wind weather pattern can be expected through the remainder of the week and on through the weekend thanks to high pressure far north of the area. Clouds and passing showers will favor windward and mountain areas. An old frontal boundary is expected to move across the area over the weekend with an uptick in shower activity expected. && .DISCUSSION... Areas of high pressure will be passing by from west to east far to the north of the state over the next several days. This will provide for moderate to locally breezy trade winds across the area for the remainder of the week and on through the weekend. Winds over The Big Island summits are blowing at advisory levels thus a Wind Advisory has been issued through the day Thursday for those areas. The airmass over the area remains rather stable as indicated by this afternoons soundings showing a strong subsidence inversion near 7000 feet over the area. Satellite and radar imagery is showing some clouds and showers moving westward in the trades. this is mainly causing for a few passing showers over windward and mauka areas. Models indicate that this stable airmass will remain in place over the next several days. An uptick in shower activity, mainly for windward and mauka areas, is forecast to occur over the weekend. This is the result of an old frontal boundary getting caught up in the trade wind flow and moving into the islands from the east. The trade winds will also be sufficiently strong enough to blow some brief passing showers over to leeward areas at times. A trade wind weather pattern is expected to continue into early next week as high pressure remains north of the area. Shower activity will continue to favor windward and mauka areas and will be highly dependent on incoming moisture availability. && .AVIATION... A series of high pressure systems across the north Pacific will continue to drive northeasterly trade winds across the terminals through the TAF period. This will allow for VFR conditions to prevail mostly across the terminals. CIMSS MIMIC precipitable water values support drier air pushing across the terminals overnight. This will keep trade wind showers isolated overnight for windward and mountain locations. AIRMET TANGO remains in place for the potential of moderate low- level mechanical turbulence south through west of the higher terrain of the Hawaiian Islands. The potential for turbulence there is anticipated to continue through tonight. && .MARINE... Small Craft Advisory /SCA/ for winds will remain posted for the typically windier areas around the Big Island and Maui County. Winds are forecast to bump up slightly starting Friday as a new high builds north of the area. The SCA will likely expand over most of the coastal waters at this time. The current north-northwest swell will continue to lower through Thursday. Windward Big Island waters have been included in the SCA for seas, in additions to the Kaiwi Channel and windward Maui and Oahu waters, as the swell subsides. This will remain posted through early tomorrow morning. A new moderate north-northwest swell is expected to arrive Thursday night and peak Friday before lowering into the weekend. Advisory level surf should be expected during the peak of this swell. A series of small northwest swells is then expected through the following week. Elevated trade winds will keep choppy surf along east facing shores. && .HFO WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 6 PM HST Thursday for Big Island Summits. Small Craft Advisory until 6 PM HST Friday for Maalaea Bay- Pailolo Channel-Alenuihaha Channel-Big Island Leeward Waters-Big Island Southeast Waters. Small Craft Advisory until 6 AM HST Thursday for Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters-Big Island Windward Waters. && Synopsis/Discussion...Burke Aviation...Woodrum Marine...Eaton
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.